Alert archive / Maine / Tornado Warnings in 2014

Tornado Warning 1, NWS Caribou, ME

May 26, 2014Aroostook County, Washington County, Maine

NWS Caribou, ME issued this tornado warning at May 26, 2014, 1:24 PM EDT for Aroostook County, Washington County, Maine. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 1:24 PM EDT (17:24 UTC)
Expired
May 26, 2014, 2:00 PM EDT
In force
36 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

Counties Aroostook County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 33 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WFUS51 KCAR 261724
TORCAR
MEC003-029-261800-
/O.NEW.KCAR.TO.W.0001.140526T1724Z-140526T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
124 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  EXTREME NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST MAINE...
  THIS INCLUDES THE CITY OF DANFORTH...

* UNTIL 200 PM EDT

* AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  HAYNESVILLE...OR 18 MILES NORTHWEST OF DANFORTH...MOVING SOUTHEAST
  AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  HAYNESVILLE BY 135 PM EDT...
  DANFORTH BY 200 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4558 6791 4590 6819 4601 6798 4582 6776
      4580 6779 4572 6778 4572 6780 4569 6780
      4568 6775 4570 6772 4568 6769
TIME...MOT...LOC 1724Z 326DEG 21KT 4588 6801

$$

HASTINGS
2 follow-up statements
918 
WWUS51 KCAR 261746
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
146 PM EDT MON MAY 26 2014

MEC003-029-261800-
/O.CON.KCAR.TO.W.0001.000000T0000Z-140526T1800Z/
AROOSTOOK ME-WASHINGTON ME-
146 PM EDT MON MAY 26 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR EXTREME
NORTHWESTERN WASHINGTON AND SOUTHEASTERN AROOSTOOK COUNTIES...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POTENTIAL TORNADO WAS LOCATED 
NEAR HAYNESVILLE...OR 8 MILES NORTH OF DANFORTH...MOVING SOUTHEAST 
AT 25 MPH.

THE TORNADO WILL BE NEAR...
  DANFORTH BY 200 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4558 6791 4575 6806 4580 6809 4589 6787
      4580 6779 4572 6778 4572 6780 4569 6780
      4568 6775 4570 6772 4568 6769
TIME...MOT...LOC 1746Z 330DEG 22KT 4576 6792

$$

HASTINGS
996 
WWUS51 KCAR 261759
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
159 PM EDT MON MAY 26 2014

MEC003-029-261808-
/O.EXP.KCAR.TO.W.0001.000000T0000Z-140526T1800Z/
AROOSTOOK ME-WASHINGTON ME-
159 PM EDT MON MAY 26 2014

...THE TORNADO WARNING FOR EXTREME NORTHWESTERN WASHINGTON AND
SOUTHEASTERN AROOSTOOK COUNTIES WILL EXPIRE AT 200 PM EDT...

DOPPLER RADAR IS NO LONGER INDICATING A POTENTIAL TORNADO. THEREFORE 
THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER THIS STORM 
CONTINUES TO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 

LAT...LON 4558 6791 4575 6806 4580 6809 4589 6787
      4580 6779 4572 6778 4572 6780 4569 6780
      4568 6775 4570 6772 4568 6769
TIME...MOT...LOC 1758Z 330DEG 22KT 4570 6787

$$

HASTINGS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at May 26, 1:03 PM EDT, 21 minutes earlier.

Area forecast discussion, May 26, 1:03 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT MON MAY 26 2014

.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHERN MAINE AND MOVE INTO NOVA SCOTIA
THIS EVENING. A COLD FRONT WILL PUSH SOUTH OF THE REGION TONIGHT.
HIGH PRESSURE BUILDS ACROSS THE REGION FROM THE NORTH TUESDAY INTO
WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1230 PM UPDATE...INCREASING THREAT FOR STRONG TO SEVERE THUNDERSTORMS
ACROSS PORTIONS OF NORTHERN AND CENTRAL AREAS ATTM. 16Z ANALYSIS
INDICATED BEST INSTABILITY ACROSS NORTH-CENTRAL MAINE DOWN INTO THE
CENTRAL HIGHLANDS. LIS HAVE DROPPED OFF TO A RANGE OF -3 TO -5
W/MUCAPES OF 500+ J/KG. ANOTHER THINGS TO NOTE, SPC MESO ANALYSIS
SHOWED 03KM EHI 05 TO 1.0 IN THESE AREAS WHICH IS A DECENT
PARAMETER FOR POTENTIAL FOR STRONG TO SEVERE STORMS. DECIDED TO GO
W/HAIL AS WELL FOR ENHANCED WORDING. REPORTS EARLIER OF UP TO
1.25" SIZED HAIL SOUTH OF FORT FAIRFIELD IN EASTERN AROOSTOOK
COUNTY.

BUMPED UP AFTERNOON MAXES INTO THE UPPER 60S AND LOW 70S ACROSS
NORTHERN MAINE WHILE CENTRAL AND DOWNEAST AREAS COULD HIT LOW
TO MID 70S.

PREVIOUS DISCUSSION...
ANY STRONG STORMS WILL BE MOVING VERY QUICKLY IN THE NW FLOW AND
WILL LIKELY BE SHORT- LIVED. HANCOCK AND WASHINGTON COUNTIES
CONTINUE TO BE THE MOSTLY LIKELY LOCATIONS FOR ANY STRONG STORMS
THIS AFTERNOON. THE NW FLOW WILL MITIGATE THE USUAL SEA BREEZE
STABILIZATION ISSUES.

THE INTRODUCTION OF THIS WARMER LOW LEVEL AIR...COOLING ALOFT
WITH A SHORTWAVE UPPER TROUGH AND A STRONG UPPER LEVEL JET WILL
SPARK THUNDERSTORMS TODAY ACROSS THE FORECAST AREA. STABILITY WILL
INCREASE IN THE CROWN OF MAINE THIS AFTERNOON AS THE LOW MOVES
SOUTH AND A NE WIND COOLS THE SURFACE. AS THE AFTERNOON
PROGRESSES...CONVECTION IS LIKELY TO BE FOCUSED ON A NW- SE
ORIENTED COLD FRONT THAT WILL SAG SOUTHWARD THROUGH THE FORECAST
AREA THIS AFTERNOON AND EVENING. INSTABILITY AS MEASURED BY CAPE
IS NOT IMPRESSIVE...BUT SHEAR IS SUBSTANTIAL. THE BEST STORMS WILL
LIKELY BECOME ORGANIZED TOWARDS NORTHERN WASHINGTON AND HANCOCK
COUNTIES THIS AFTERNOON AHEAD OF THE FRONT WHERE DAYTIME HEATING
WILL ALLOW DECENT LOW LEVEL LAPSE RATES AND THE THREAT OF A STRONG
OR SEVERE WIND GUST. A REVIEW OF THE STP INDEX SHOWS SMALL VALUES
AND WILL BEAR WATCHING.

BEHIND THE FRONT...CONDITIONS WILL STABILIZE AND COOL OFF
CONSIDERABLY TONIGHT IN NORTHERN ZONES WITH STRATOCUMULUS FIELDS
AND LOWS DROPPING TO NEAR 40F. THE FRONT WILL MOVE VERY SLOWLY
ACROSS THE GULF OF MAINE TONIGHT AND LOWS WILL ONLY DROP OFF TO
AROUND 50F FOR BANGOR AND DOWN EAST WITH SHOWERS AND THUNDERSTORMS
ENDING BEFORE MIDNIGHT.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
A STRONG SHORTWAVE THAT APPROACHES THE AREA IN THE NEAR TERM WILL
PULL EAST OF THE MARITIMES TUE AND INTO THE FAR NW ATLANTIC TUE
NIGHT. THE LOCAL AREA REMAINS UNDER AN UPPER TROUGH AND CYCLONIC
FLOW ALOFT INTO WED. SFC RIDGING BEGINS TO BUILD INTO THE AREA
FROM THE NORTH TUE...HOWEVER...THERE IS ANOTHER LOW ALONG THE COLD
FRONT IN SW QUEBEC TUE MORNING THAT IS EXPECTED TO PASS SOUTH OF
THE AREA TUE NIGHT AND WED MORNING. THE 18Z RUN OF THE GFS WOULD
BRING SIGNIFICANT RAINFALL TO PARTS OF DOWNEAST MAINE TUE
NIGHT...BUT THE MAJORITY OF 12Z ENSEMBLES KEPT THE MORE
SIGNIFICANT RAIN SOUTH OF THE AREA. THE LATEST 00Z RUNS OF
OPERATIONAL MODELS KEEP THE RAIN SOUTH OF THE REGION. WED LOOKS TO
BE A DRY DAY WITH TEMPERATURES A LITTLE BELOW NORMAL DESPITE A
FAIR AMOUNT OF SUNSHINE. IF THERE ARE ENOUGH BREAKS IN THE CLOUDS
ACROSS THE FAR NORTH LATE TUE NIGHT TEMPS MAY FALL ENOUGH IN THE
VALLEYS FOR SOME PATCHY FROST IN THE NORMAL COLD SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA INTO THU WITH DRY
WEATHER AND SEASONABLE TEMPS. ANOTHER SHORTWAVE TROUGH AND SFC
FRONT WORK ACROSS THE AREA THU NIGHT AND FRIDAY WITH THE CHANCE OF
SHOWERS. THE ECMWF IS A BIT FASTER WITH THIS NEXT SYSTEM THAN THE
GFS/CANADIAN. A RIDGE OF HIGH PRESSURE BUILDS BACK ACROSS THE AREA
WITH DRY/SEASONABLE WEATHER FOR THE START OF THE WEEKEND. THERE IS
MUCH MORE MODEL SPREAD SUNDAY. THE 12Z ECMWF WAS MORE PROGRESSIVE
IN BRINGING ANOTHER SHORTWAVE AND SFC LOW WITH RAIN ON SUNDAY.
THE LATEST 00Z RUN IS ABOUT A DAY SLOWER AND IS MORE IN LINE WITH
THE PAST COUPLE OF RUNS OF THE GFS WHICH HOLDS ON TO RIDGING
ACROSS THE AREA AND MAINTAINS THE DRY WEATHER RIGHT THROUGH THE
WEEKEND. THE NCEP RMOPS HAVE LOW MEASURES OF PREDICTABILITY FROM
THE CANADIAN MARITIMES AND ALONG THE EASTERN SEABOARD BY THE
WEEKEND SO FORECASTER CONFIDENCE IS BELOW AVERAGE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
NEAR TERM: IFR CONDITIONS WILL OCCUR THIS MORNING NORTH OF HUL
WITH EMBEDDED THUNDERSTORMS TO FL350. THE IFR CONDITIONS WILL LIFT
TO VFR THIS AFTERNOON OUTSIDE OF THUNDERSTORMS. BGR AND BHB WILL
ALSO HAVE A PERIOD OF IFR CIGS EARLY THIS MORNING...BUT CONDITIONS
THERE WILL LIFT TO VFR UNTIL THIS EVENING WHEN IFR RETURNS WITH
EMBEDDED THUNDERSTORMS IN A COLD FRONT. NORTH OF HUL...MVFR CIGS
ARRIVE THIS EVENING AND STAY ALL NIGHT.

SHORT TERM: MVFR SHOULD IMPROVE TO VFR BY TUE PM AT THE NORTHERN
TERMINALS. MOSTLY MVFR WITH POCKETS OF IFR AT THE DOWNEAST
TERMINALS INTO WED MORNING. VFR EXPECTED THU WITH MVFR IN SCT
SHOWERS FRI.

&&

.MARINE...
NEAR TERM: FOG WILL DEVELOP THIS MORNING AS A WARM FRONT CROSSES
THE AREA. THE FOG WILL CONTINUE THROUGH TONIGHT. THUNDERSTORMS ARE
POSSIBLE OVER THE WATERS TODAY AND THIS EVENING.

SHORT TERM: AN EAST/NORTHEAST WIND OF AROUND 15 KTS TUE AS HIGH
PRES NOSES TOWARD THE WATERS WITH SEAS OF 3-5 FT ON THE COASTAL
WATERS. LOW PRES PASSES SOUTH OF THE WATERS WED BUT THE WIND AND
SEAS ARE EXPECTED TO REMAIN BELOW SCA LEVELS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, May 26, 8:58 AM EDT, 4 hours 26 minutes before
HAZ ARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
858 AM EDT MON MAY 26 2014

MEZ001-002-006-017-029-030-032-270745-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
858 AM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND SOUTHEAST
MAINE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME STORMS
COULD BECOME STRONG OR EVEN POSSIBLY SEVERE. DAMAGING WINDS GUSTS
WILL BE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-270745-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
858 AM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ003>005-010-011-015-016-031-270745-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-
858 AM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. IT IS POSSIBLE
THAT SOME OF THE STORMS COULD TURN STRONG OR EVEN SEVERE WITH
DAMAGING WIND GUSTS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, May 26, 10:07 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1007 AM EDT MON MAY 26 2014

MEZ002-261445-
NORTHEAST AROOSTOOK-
1007 AM EDT MON MAY 26 2014

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL AROOSTOOK COUNTY THROUGH
1045 AM EDT...

AT 1003 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
THUNDERSTORMS 3 MILES WEST OF NEW SWEDEN...OR ABOUT 10 MILES
NORTHWEST OF CARIBOU...MOVING SOUTHEAST AT 25 MPH. THESE
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NEW
SWEDEN...WOODLAND...WASHBURN...CARIBOU...PRESQUE ISLE AND FAIRFIELD
THROUGH 1045 AM EDT.

THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
45 MPH AND BRIEF HEAVY RAIN. MOVE INSIDE IF STORMS APPROACH YOUR
LOCATION.

LAT...LON 4701 6778 4698 6777 4667 6777 4664 6778
      4652 6777 4652 6779 4695 6846 4700 6840
      4711 6822

HEWITT
Local storm report, May 26, 11:37 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1137 AM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             1 S FORT FAIRFIELD      46.76N 67.83W
05/26/2014  E1.25 INCH       AROOSTOOK          ME   TRAINED SPOTTER

            HAIL RANGED FROM DIME TO HALF-DOLLAR IN SIZE.

&&

MBH
Special weather statement, May 26, 12:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1214 PM EDT MON MAY 26 2014

MEZ006-261715-
SOUTHEAST AROOSTOOK ME-
1214 PM EDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AROOSTOOK COUNTY
UNTIL 115 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHWEST OF SMYRNA MILLS...OR 17
MILES NORTH OF PATTEN...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMYRNA MILLS...
  HODGDON...
  DUDLEY...
  DYER BROOK...
  OAKFIELD...
  LUDLOW...
  NEW LIMERICK...
  LINNEUS...
  CARY...
  NORTH AMITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HASTINGS
Local storm report, May 26, 12:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1251 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FUNNEL CLOUD     1 S PRESQUE ISLE        46.67N 68.02W
05/26/2014                   AROOSTOOK          ME   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BY NWS EMPLOYEE.

&&

JAH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:07 AM EDTSpecial Weather StatementCARAroostook38 min
May 26, 11:01 AM EDTSevere Thunderstorm WarningCARAroostook44 min
May 26, 12:44 PM EDTSevere Thunderstorm WarningCARAroostook46 min
May 26, 1:42 PM EDTSevere Thunderstorm WarningCARAroostook48 min
May 26, 1:52 PM EDTSevere Thunderstorm WarningCARAroostook53 min
May 26, 1:57 PM EDTSevere Thunderstorm WarningCARAroostook, Washington48 min
May 26, 2:17 PM EDTSevere Thunderstorm WarningCARAroostook43 min
May 26, 2:40 PM EDTSevere Thunderstorm WarningCARWashington50 min
May 26, 2:53 PM EDTSevere Thunderstorm WarningCARAroostook22 min
May 26, 3:24 PM EDTSevere Thunderstorm WarningCARWashington51 min
May 26, 3:41 PM EDTSevere Thunderstorm WarningCARHancock, Washington49 min
May 26, 4:10 PM EDTSevere Thunderstorm WarningCARAroostook50 min
May 26, 4:10 PM EDTSevere Thunderstorm WarningCARWashington50 min
May 26, 4:47 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Washington43 min

Nearby

Tornado Warnings in Maine, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.